Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 16, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 7, 2018, 10:55 AM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 8, 2018, 1:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 10:55 AM MDT (16:55 UTC)
- In effect from
- Apr 8, 2018, 1:00 PM MDT
- Expired
- Apr 9, 2018, 1:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 4.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3114 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WWUS74 KEPZ 071655 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1055 AM MDT Sat Apr 7 2018 ...Becoming windy across Southern New Mexico and Far West Texas Sunday afternoon into Sunday evening... .A passing disturbance will crank up the Spring winds across the Borderland on Sunday. This system will be dry, so the day will be sunny and warm. This will allow strong winds aloft to mix down to the surface resulting in windy and gusty conditions in the afternoon and evening hours. West winds will increase to 25 to 35 mph after 1 PM with gust around 45 mph, causing blowing dust and low visibility near dust prone regions. Winds will slacken late through the evening over most areas, but remain strong through midnight over east slope locations, before slackening. NMZ403>405-407-408-410-411-415>417-TXZ418-420>424-080600- /O.NEW.KEPZ.WI.Y.0016.180408T1900Z-180409T0300Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Deming, Columbus, Hillsboro, Winston, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1055 AM MDT Sat Apr 7 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM MDT SUNDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 1 PM to 9 PM MDT Sunday. * TIMING...Breezy by late morning...becoming windy after the noon hour. Strongest winds are expected between 3 PM and 8 PM. Winds will continue gusty into mid evening and then slacken but remain somewhat breezy by 10 PM. * WINDS...West winds will increase to 25 to 35 mph with gusts to 45 mph expected. * IMPACTS...Hazardous driving conditions due to strong gusts will affect north/south routes. Areas of severely reduced visibility in vicinity of loose dust will make for dangerous travel conditions over some locations. Minor damage to light structures, signs, and vegetation is also possible. Wildfire and brush fire danger will be elevated so caution required with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ413-TXZ419-080600- /O.NEW.KEPZ.WI.Y.0016.180408T1900Z-180409T0700Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 1055 AM MDT Sat Apr 7 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 1 AM MDT MONDAY... * TIMING...Breezy by late morning...becoming windy after the noon hour. Strongest winds are expected between 4 PM and 11 PM. Winds will slacken but remain somewhat breezy after midnight. * WINDS...West winds will increase to 25 to 35 mph with gusts to 50 mph expected. * IMPACTS...Hazardous driving conditions due to strong gusts will affect north/south routes. Areas of severely reduced visibility in vicinity of loose dust will make for dangerous travel conditions over some locations. Minor damage to light structures, signs, and vegetation is also possible. Wildfire and brush fire danger will be elevated so caution required with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bird
4 follow-up statements
070 WWUS74 KEPZ 080547 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1147 PM MDT Sat Apr 7 2018 ...Becoming windy across Southern New Mexico and Far West Texas this afternoon into the evening hours... .A passing disturbance will crank up the Spring winds across the Borderland on today. This system will be dry, so today will be sunny and warm. This will allow strong winds aloft to mix down to the surface resulting in windy and gusty conditions in the afternoon and evening hours. West winds will increase to 25 to 35 mph after 1 PM with gust around 45 mph, causing blowing dust and low visibility near dust prone regions. Winds will slacken late through the evening over most areas, but remain strong through midnight into early Monday morning over east slope locations, before slackening. NMZ403>405-407-408-410-411-415>417-TXZ418-420>424-081400- /O.CON.KEPZ.WI.Y.0016.180408T1900Z-180409T0300Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Deming, Columbus, Hillsboro, Winston, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1147 PM MDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT SUNDAY... * TIMING...Breezy by late morning...becoming windy after the noon hour. Strongest winds are expected between 3 PM and 8 PM. Winds will continue gusty into mid evening and then slacken but remain somewhat breezy by 10 PM. * WINDS...West winds will increase to 25 to 35 mph with gusts to 45 mph expected. * IMPACTS...Hazardous driving conditions due to strong gusts will affect north/south routes. Areas of severely reduced visibility in vicinity of loose dust will make for dangerous travel conditions over some locations. Minor damage to light structures, signs, and vegetation is also possible. Wildfire and brush fire danger will be elevated so caution required with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ413-TXZ419-081400- /O.CON.KEPZ.WI.Y.0016.180408T1900Z-180409T0700Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 1147 PM MDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 AM MDT MONDAY... * TIMING...Breezy by late morning...becoming windy after the noon hour. Strongest winds are expected between 4 PM and 11 PM. Winds will slacken but remain somewhat breezy after midnight. * WINDS...West winds will increase to 25 to 35 mph with gusts to 50 mph expected. * IMPACTS...Hazardous driving conditions due to strong gusts will affect north/south routes. Areas of severely reduced visibility in vicinity of loose dust will make for dangerous travel conditions over some locations. Minor damage to light structures, signs, and vegetation is also possible. Wildfire and brush fire danger will be elevated so caution required with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
296 WWUS74 KEPZ 081331 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 731 AM MDT Sun Apr 8 2018 ...Windy conditions across Southern New Mexico and Far West Texas this afternoon into the evening hours... .A disturbance north of the area will generate strong Spring winds across the Borderland today. Warm temperatures will allow strong winds aloft to mix down to the surface resulting in windy and gusty conditions in the afternoon and evening hours. West winds will increase to 25 to 35 mph after 1 PM with gusts around 45 mph, causing blowing dust and low visibility near dust prone regions. Winds will be strongest along the east slopes of area mountains. Winds will gradually weaken late through the evening over most areas, but remain strong through midnight into early Monday morning over east slope locations, before diminishing. NMZ403>405-407-408-410-411-415>417-TXZ418-420>424-090200- /O.CON.KEPZ.WI.Y.0016.180408T1900Z-180409T0300Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Deming, Columbus, Hillsboro, Winston, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 731 AM MDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * TIMING...Breezy by late morning...becoming windy after the noon hour. Strongest winds are expected between 3 PM and 8 PM. Winds will continue gusty into mid evening and then slacken but remain somewhat breezy by 10 PM. * WINDS...West winds will increase to 25 to 35 mph with gusts to 45 mph expected. * IMPACTS...Hazardous driving conditions due to strong gusts will affect north/south routes with strong cross winds. Areas of severely reduced visibility in vicinity of loose dust will make for dangerous travel conditions over some locations especially along the I-10 corridor. Minor damage to light structures, signs, and vegetation is also possible. Loose, unsecured small items may be scattered. Wildfire and brush fire danger will be high so caution required with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ413-TXZ419-090200- /O.CON.KEPZ.WI.Y.0016.180408T1900Z-180409T0700Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 731 AM MDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM MDT MONDAY... * TIMING...Breezy by late morning...becoming windy after the noon hour. Strongest winds are expected between 4 PM and 11 PM. Winds will slacken but remain somewhat breezy after midnight. * WINDS...West winds will increase to 25 to 35 mph with gusts to 50 mph expected. * IMPACTS...Hazardous driving conditions due to strong gusts will affect north/south routes with dangerous cross winds. Areas of severely reduced visibility in vicinity of loose dust will make for dangerous travel conditions over some locations. Minor damage to light structures, signs, and vegetation is also possible. Wildfire and brush fire danger will be elevated so caution required with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lundeen
369 WWUS74 KEPZ 082058 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 258 PM MDT Sun Apr 8 2018 ...Windy conditions across Southern New Mexico and Far West Texas this afternoon into the evening hours... .A disturbance north of the area will generate strong Spring winds across the Borderland today. Warm temperatures will allow strong winds aloft to mix down to the surface resulting in windy and gusty conditions in the afternoon and evening hours. West winds will increase to 25 to 35 mph after 1 PM with gusts around 45 mph, causing blowing dust and low visibility near dust prone regions. Winds will be strongest along the east slopes of area mountains. Winds will gradually weaken late through the evening over most areas, but remain strong through midnight into early Monday morning over east slope locations, before diminishing. NMZ403>405-407-408-410-411-415>417-TXZ418-420>424-090300- /O.CON.KEPZ.WI.Y.0016.000000T0000Z-180409T0300Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Deming, Columbus, Hillsboro, Winston, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 258 PM MDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...Breezy by late morning...becoming windy after the noon hour. Strongest winds are expected between 3 PM and 8 PM. Winds will continue gusty into mid evening and then slacken but remain somewhat breezy by 10 PM. * WINDS...West winds will increase to 25 to 35 mph with gusts to 45 mph expected. * IMPACTS...Hazardous driving conditions due to strong gusts will affect north/south routes with strong cross winds. Areas of severely reduced visibility in vicinity of loose dust will make for dangerous travel conditions over some locations especially along the I-10 corridor. Minor damage to light structures, signs, and vegetation is also possible. Loose, unsecured small items may be scattered. Wildfire and brush fire danger will be high so caution required with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ413-TXZ419-090300- /O.CON.KEPZ.WI.Y.0016.000000T0000Z-180409T0700Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 258 PM MDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT MONDAY... * TIMING...Breezy by late morning...becoming windy after the noon hour. Strongest winds are expected between 4 PM and 11 PM. Winds will slacken but remain somewhat breezy after midnight. * WINDS...West winds will increase to 25 to 35 mph with gusts to 50 mph expected. * IMPACTS...Hazardous driving conditions due to strong gusts will affect north/south routes with dangerous cross winds. Areas of severely reduced visibility in vicinity of loose dust will make for dangerous travel conditions over some locations. Minor damage to light structures, signs, and vegetation is also possible. Wildfire and brush fire danger will be elevated so caution required with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
344 WWUS74 KEPZ 090302 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 902 PM MDT Sun Apr 8 2018 ...Windy conditions across Southern New Mexico and Far West Texas this afternoon into the evening hours... .A disturbance north of the area will generate strong Spring winds across the Borderland today. Warm temperatures will allow strong winds aloft to mix down to the surface resulting in windy and gusty conditions in the afternoon and evening hours. West winds will increase to 25 to 35 mph after 1 PM with gusts around 45 mph, causing blowing dust and low visibility near dust prone regions. Winds will be strongest along the east slopes of area mountains. Winds will gradually weaken late through the evening over most areas, but remain strong through midnight into early Monday morning over east slope locations, before diminishing. NMZ403>405-407-408-410-411-415>417-TXZ418-420>424-090415- /O.EXP.KEPZ.WI.Y.0016.000000T0000Z-180409T0300Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Deming, Columbus, Hillsboro, Winston, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 902 PM MDT Sun Apr 8 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds across the area have dropped below advisory level criteria so the advisory will expire, as planned at 9 PM. $$ NMZ413-TXZ419-090700- /O.CON.KEPZ.WI.Y.0016.000000T0000Z-180409T0700Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 902 PM MDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT MONDAY... * TIMING...There is still a potential for some strong winds east of the Organ and Franklin Mountains for the rest of tonight, into the early morning hours on Monday. Winds should begin to slow down after 1 AM. * WINDS...West winds will continue at 25 to 35 mph with gusts to 50 mph possible. * IMPACTS...Hazardous driving conditions due to strong gusts will affect north/south routes with dangerous cross winds. Minor damage to light structures, signs, and vegetation is also possible. Wildfire and brush fire danger will be elevated so caution required with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 7, 4:01 AM MDT, 6 hours 54 minutes earlier.
Area forecast discussion, Apr 7, 4:01 AM MDT, 6 hours 54 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
401 AM MDT Sat Apr 7 2018
.SYNOPSIS...
A fairly typical spring time weather pattern will occur through
the week. With a steady westerly flow in place, dry, warm and
breezy to windy conditions are expected most days. A cold front
will push part way into the area today followed another front on
Tuesday. Temperatures will remain above normal despite the weak
cooling from the fronts. Strong west winds with patchy blowing
dust will develop on Sunday and again on Thursday with light to
moderate breeziness on other days.
&&
.DISCUSSION...
A progressive westerly flow pattern will keep local weather
conditions dry, warm and breezy to windy much of this week. A
series of upper level troughs will pass well north of the area
which will maintain dry conditions locally. The pattern this week
will also be characterized by above normal temperatures and
periods of strong west winds and blowing dust.
For today, A cold front will try to push into the area from the
east. The westerly flow pattern aloft will impede its progress to
just Otero and Hudspeth counties before being pushed back to the
east by strengthening west winds. Cooling effects from this front
will be minimal. Westerly winds will strengthen into the low end
breezy category in the afternoon along the continental divide and
over south central New Mexico in general as temperatures warm up.
Mild overnight temperatures with periodic high clouds are expected
tonight.
Windy conditions are expected on Sunday as a deepening surface low
pressure system develops over northeastern New Mexico in a process
we call lee cyclogenesis. This will result in a tightening of the
pressure gradient across the state and the resulting increase in
wind speeds. Wind speeds will be mostly in the 20 to 30 mph range
but some areas may reach wind advisory criteria in the afternoon.
The strong winds on Sunday afternoon have the potential to
generate areas of blowing dust that could reduce visibility along
the 1-10 corridor. Temperatures on Sunday afternoon will be as
much as 10 degrees above normal.
Winds will be lighter on Monday as pressure gradient weakens and the
flow pattern aloft becomes more northwesterly through the day on
Monday. Temperatures will be a few degrees cooler but still above
normal. That pattern will continue on Tuesday as another cool
front attempts to push into the area from the east early Tuesday
morning. This front will likely make it across the whole area by
the morning but will be eroded back to the east by the late
afternoon as the west flow aloft begins to strengthen again.
Temperatures may a few a few degrees cooler but will still remain
above normal.
Westerly winds will return and strengthen across the area on
Wednesday, along with a significant rise temperatures. Some areas
may see their first 90 degree highs of the season. On Thursday, a
strong storm system will move into the central rockies. A deep
surface low will develop in eastern Colorado that will create a
steep pressure gradient across New Mexico. The tightened gradient
combined with mixing from strong winds aloft will set up a strong
wind event for Southern New Mexico and far west Texas on Thursday
afternoon. Wind speed may exceed wind warning criteria during that
period. Significant amounts of blowing dust may also occur,
creating potentially hazardous driving conditions on area
roadways. Another round of well above normal temperatures will
accompany the strong winds.
After the storm system moves out of the Rockies and into the
plains on Friday, significant cooling will occur across the area
with 15 degree temperature drop possible on Friday. Winds will be
still be breezy and from the northwest but will be lighter than on
Thursday. Winds next weekend should be lighter and more northerly
under generally clear skies and continued dry conditions.
&&
.AVIATION...Valid 07/12Z-08/12Z...
VFR conditions expected through period. Skies generally FEW-SCT060-
080 SCT-BKN200-250. Morning winds west of Rio Grande will be W at 05-
10KT and east of Rio Grande VRB05G15KT due to backdoor cold front
passage. By 18Z winds veering 18010KT to 240-26015-20KTS with G25.
By 06Z winds 240-27005-10KT with gusty E slopes Saturday night into
Sunday morning.
&&
.FIRE WEATHER...
Elevated fire weather conditions will occur today as a dry
westerly flow occurs over most of the region. Humidity values
will be in the lower to mid teens with wind speeds increasing in
the afternoon but remaining below critical thresholds. Critical
fire weather conditions will occur on Sunday with low humidity
values and increased wind speeds exceeding red flag thresholds in
the afternoon. A backdoor cold front from the east will reach the
area this morning but likely won't make it west of the Rio
Grande. Areas east of the Rio will see temperatures drop 3-5
degrees today but will rebound on Sunday. Overall temperatures
are expected to remain above average this weekend through the
week. Another disturbance on Thursday will bring stronger winds
back to Southern New Mexico and Far West Texas with advisory
criteria winds and critical fire weather conditions to most of the
Zones.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 87 64 89 60 / 0 0 0 0
Sierra Blanca 80 58 88 56 / 0 0 0 0
Las Cruces 86 58 87 53 / 0 0 0 0
Alamogordo 80 58 88 53 / 0 0 0 0
Cloudcroft 61 42 66 42 / 0 0 0 0
Truth or Consequences 87 60 87 53 / 0 0 0 0
Silver City 79 51 78 47 / 0 0 0 0
Deming 85 57 86 50 / 0 0 0 0
Lordsburg 85 54 85 50 / 0 0 0 0
West El Paso Metro 85 62 88 59 / 0 0 0 0
Dell City 78 55 89 53 / 0 0 0 0
Fort Hancock 87 61 91 59 / 0 0 0 0
Loma Linda 81 55 84 55 / 0 0 0 0
Fabens 87 60 90 57 / 0 0 0 0
Santa Teresa 86 60 88 56 / 0 0 0 0
White Sands HQ 83 62 87 58 / 0 0 0 0
Jornada Range 85 56 88 51 / 0 0 0 0
Hatch 88 57 89 51 / 0 0 0 0
Columbus 87 58 89 54 / 0 0 0 0
Orogrande 83 60 88 56 / 0 0 0 0
Mayhill 69 48 75 45 / 0 0 0 0
Mescalero 69 46 75 44 / 0 0 0 0
Timberon 68 44 74 43 / 0 0 0 0
Winston 81 48 79 42 / 0 0 0 0
Hillsboro 85 56 83 50 / 0 0 0 0
Spaceport 86 56 88 51 / 0 0 0 0
Lake Roberts 79 43 76 39 / 0 0 0 0
Hurley 80 51 79 46 / 0 0 0 0
Cliff 83 43 82 44 / 0 0 0 0
Mule Creek 82 46 80 47 / 0 0 0 0
Faywood 82 52 81 47 / 0 0 0 0
Animas 86 55 87 50 / 0 0 0 0
Hachita 85 55 87 49 / 0 0 0 0
Antelope Wells 85 55 87 51 / 0 0 0 0
Cloverdale 81 52 83 51 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Sunday afternoon through Sunday evening
for NMZ110>113.
TX...Fire Weather Watch from Sunday afternoon through Sunday evening
for TXZ055-056.
&&
04/30 Lundeen/DennhardtHazardous weather outlook, Apr 7, 6:49 AM MDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 649 AM MDT Sat Apr 7 2018 NMZ401>417-TXZ418>424-081300- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 649 AM MDT Sat Apr 7 2018 This corrected Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Elevated fire weather conditions are expected with winds increasing into the low end breezy category this afternoon. Wind speeds are expected to remain below red flag criteria .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will increase into the windy category on Sunday with speeds of 25 to 30 mph and gusts up to 40 mph. Areas of patchy blowing dust may also be possible in the afternoon. Critical fire danger thresholds will be reached due to high winds and low humidity values. Winds will diminish back to breezy levels Monday through Wednesday. A strong storm system pass north of the area on Thursday, generating very strong winds across the area. Visibility along roadways will be reduced in extensive blowing dust on Thursday afternoon an early evening. Lighter winds and cooler temperatures will occur Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Lundeen
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:04 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 30 hr |
Nearby
Wind Advisories in New Mexico, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.